Alert archive / Oklahoma / High Wind Warnings in 2009
High Wind Warning 8, NWS Norman, OK
NWS Norman, OK issued this high wind warning at Jun 13, 2009, 8:26 PM CDT for Cotton County, Jefferson County, Tillman County, Oklahoma. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 13, 2009, 8:26 PM CDT (01:26 UTC)
- Expired
- Jun 13, 2009, 11:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
Counties Cotton County, OK, Jefferson County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 56 km from the middle of the area, began a volume at 01:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 13, 9:30 PM CDT | NON-TSTM WND GST 65 | 3 W Grandfield, OK | OK MESONET. GUST TO 58 MPH AT 925 CDT ALSO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 1.4 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3675 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 876 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 3.9
- Supercell composite
- 18.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KOUN 140126 NPWOUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 826 PM CDT SAT JUN 13 2009 ...WIND DAMAGE POSSIBLE IN EXTREME SOUTHERN OKLAHOMA... OKZ037-044-045-140400- /O.NEW.KOUN.HW.W.0008.090614T0126Z-090614T0400Z/ TILLMAN-COTTON-JEFFERSON- INCLUDING THE CITIES OF...FREDERICK...WALTERS...WAURIKA 826 PM CDT SAT JUN 13 2009 ...HIGH WIND WARNING IN EFFECT UNTIL 11 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 11 PM CDT THIS EVENING. STRONG DOWNDRAFTS OF AIR FLOWING OUT OF THUNDERSTORMS IN NORTH TEXAS WERE CREATING HEATBURST CONDITIONS ACROSS THE WARNING AREA. WINDS MAY LOCALLY EXCEED 60 MPH IN GUSTS ALONG WITH RISES OF SEVERAL DEGREES IN TEMPERATURE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. && $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this high wind warning went out at Jun 13, 6:30 PM CDT, 1 hour 56 minutes earlier.
Area forecast discussion, Jun 13, 6:30 PM CDT, 1 hour 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 630 PM CDT SAT JUN 13 2009 .AVIATION...TSTMS MOVING OUT OF WEST TX BEGINNING TO APPROACH SWRN TAF SITES. BASED ON CURRENT TRENDS WILL TIME TSTMS IN TAF INTO HBR/LAW/SPS EARLY THIS EVENING. LESS CONFIDENT IN TIMING AT MORE NLY SITES AS ACTIVITY WILL LIKELY DEVELOP LATER TONIGHT. WILL ALSO TREND WITH SOME LOWER CIGS LATE TONIGHT/EARLY SUNDAY...ESP TO THE NORTH OF THE SURFACE BOUNDARY. && .PREV DISCUSSION... /ISSUED 257 PM CDT SAT JUN 13 2009/ .DISCUSSION... SPECIAL 18Z SOUNDINGS FROM OUN... FWD... AND AMA ALL INDICATING A DECENT CAP THIS AFTERNOON WHICH HAS BEEN SUPPRESSING DEEP CONVECTION THUS FAR. MEANWHILE... A BOUNDARY CONTINUES TO LINGER IN THE RED RIVER VALLEY WHICH COULD HELP MAINTAIN/FOCUS CONVECTION THAT MIGHT DEVELOP/MOVE INTO THE REGION LATE THIS AFTERNOON AND EVENING. INSTABILITIES ARE AGAIN VERY HIGH WITH MLCAPES RUNNING 4000-5000 J/KG OVER THE SOUTHERN HALF OF OKLAHOMA INTO NORTH TEXAS WHILE DEEP LAYER SHEAR REMAINS MODERATE OVER THE REGION. SEVERAL QUESTIONS REMAIN CONCERNING THE DETAILS OF T-STORM DEVELOPMENT LATE THIS AFTERNOON AND OVERNIGHT. ATTM... BELIEVE WE WILL SEE STORMS INITIATE OVER THE TEXAS SOUTH PLAINS. SATELLITE CURRENTLY INDICATES TCU DEVELOPING OVER THE CAPROCK NEAR LUBBOCK. MODELS ARE IN A REASONABLE AGREEMENT... INCLUDING SEVERAL RECENT LOCAL WRF MODEL RUNS... IN FORMING STORMS AND THEN GROWING THEM UPSCALE INTO AN MCS THAT MOVES ACROSS PARTS OF WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. MEANWHILE... WE COULD ALSO SEE SECOND/THIRD MCSS DEVELOP OVER THE TX/OK PANHANDLE INTO SE CO... WHICH COULD EVENTUALLY AFFECT PARTS WESTERN AND CENTRAL OKLAHOMA. BELIEVE THE TX/OK PANHANDLE ACTIVITY WOULD LIKELY ENCOUNTER THE MOST FAVORABLE INSTABILITIES OVER CENTRAL AND SOUTHWEST OKLAHOMA. A WEAK FRONT/BOUNDARY THAT HAS PUSHED INTO NORTHERN OKLAHOMA HAS DRIED OUT THE LOWER LEVELS AND REDUCED INSTABILITIES IN THAT AREA. AFTER TONIGHT... WE WILL MAINTAIN A CHANCE FOR STORMS AGAIN ON MONDAY BUT SHOULD SEE DECREASING CHANCES AS THE WEEK PROGRESSES. ALTHOUGH A COUPLE WEAK FRONTS ARE EXPECTED TO APPROACH THE AREA BY THE MIDDLE OF THE WEEK... WARM TEMPERATURES ALOFT ASSOCIATED WITH AN UPPER LEVEL RIDGE BUILDING OVER THE AREA... SHOULD SUPPRESS ANY SIGNIFICANT T-STORM CHANCES. HOWEVER... A FEW STORMS COULD DEVELOP LATER IN THE WEEK OVER NORTH CENTRAL OKLAHOMA AS THE UPPER RIDGE APPEARS TO BE WEAKENED BY A SHORT WAVE MOVING THROUGH THE CENTRAL PLAINS WHILE A WEAK COLD FRONT SLIPS INTO THE AREA. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 89 71 93 / 60 30 40 10 HOBART OK 71 94 70 97 / 60 20 40 10 WICHITA FALLS TX 73 94 73 98 / 60 20 30 10 GAGE OK 66 90 66 94 / 60 30 30 10 PONCA CITY OK 68 86 69 92 / 50 30 30 20 DURANT OK 75 93 73 92 / 60 20 30 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/32
Hazardous weather outlook, Jun 13, 11:56 AM CDT, 8 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1156 AM CDT SAT JUN 13 2009
OKZ004>048-050>052-TXZ083>090-141000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1156 AM CDT SAT JUN 13 2009
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS ALL OF WESTERN NORTH TEXAS...AS WELL AS PORTIONS OF WESTERN
AND CENTRAL OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA IS SOUTH AND WEST OF A LINE FROM ARNETT...TO
WATONGA...TO CHICKASHA TO ARDMORE AND INCLUDES ALL OF WESTERN NORTH
TEXAS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH
TONIGHT ACROSS THE REMAINDER OF NORTHERN...WESTERN...CENTRAL...AND
SOUTHERN OKLAHOMA.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 4 PM
THROUGH 2 AM.
IMPACTS...
SOME DAMAGE TO ROOFTOPS... AUTOMOBILES... AND TENDER VEGETATION FROM
LARGE HAIL TO THE SIZE OF BASEBALLS.
DAMAGING WIND GUSTS TO 70 MPH.
ISOLATED TORNADOES.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS FROM LATE THIS
AFTERNOON UNTIL EARLY SUNDAY MORNING.
DISCUSSION...
A WEAK STATIONARY FRONT WAS POSITIONED OVER SOUTHERN OKLAHOMA AND
NORTH TEXAS AND ANOTHER WIND SHIFT LINE WAS LOCATED FROM THE
SOUTHERN TEXAS PANHANDLE TO BETWEEN ABILENE AND FORT WORTH. THESE
BOUNDARIES WILL PROVIDE FOCUS FOR POTENTIAL THUNDERSTORM DEVELOPMENT
BY LATE THIS AFTERNOON. AFTERNOON TEMPERATURES REACHING WELL INTO
THE 90S...COMBINED WITH THE PRESENCE OF THESE BOUNDARIES...SHOULD BE
ENOUGH TO ALLOW STORMS TO BREAK THE CAP. THOUGH MID LEVEL
TEMPERATURES WILL NOT COOL MUCH...PLENTIFUL LOW LEVEL MOISTURE WILL
CREATE A HIGHLY UNSTABLE ATMOSPHERE. STORMS THAT DEVELOP THIS
AFTERNOON ARE EXPECTED TO FORM A COMPLEX OF STORMS WITH A THREAT OF
LARGE HAIL AND DAMAGING WIND GUSTS...WITH THIS COMPLEX MOVING
EASTWARD ACROSS WESTERN NORTH TEXAS AND SOUTHERN OKLAHOMA. AN
ISOLATED TORNADO IS POSSIBLE...ESPECIALLY AFTER DARK AS THE LOW
LEVEL JET INCREASES.
A COMPLEX OF THUNDERSTORMS MOVING SOUTHEAST FROM THE HIGH
PLAINS...ALSO WITH A THREAT OF LARGE HAIL AND DAMAGING WIND
GUSTS...COULD AFFECT AREAS FROM NORTHERN INTO CENTRAL OKLAHOMA VERY
LATE TONIGHT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY JUN 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
THUNDERSTORM COMPLEXES THIS EVENING AND OVERNIGHT COULD BRING HEAVY
RAIN...WITH A THREAT OF LOCALIZED FLOODING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
A FRONTAL BOUNDARY IS FORECAST TO REMAIN OVER OR NEAR OKLAHOMA AND
NORTH TEXAS THROUGH THE WEEKEND. WITH THE BOUNDARY CLOSE BY...ALONG
WITH PLENTY OF MOISTURE AND SEVERAL SMALL SCALE DISTURBANCES
EMBEDDED IN MODERATE SOUTHWESTERLY FLOW... THUNDERSTORM CHANCES WILL
CONTINUE INTO THE EARLY PART OF NEXT WEEK.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
SUNDAY.In the hours before
Special weather statement, Jun 13, 6:12 PM CDT, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 612 PM CDT SAT JUN 13 2009 TXZ087-132330- KNOX TX- 612 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. A LINE OF SEVERE THUNDERSTORMS WAS LOCATED FROM 14 MILES NORTHWEST OF KNOX CITY TO 29 MILES SOUTHWEST OF KNOX CITY AT 611 PM CDT...MOVING EAST-SOUTHEAST AT 20 MPH. ALTHOUGH THE MOST INTENSE PART OF THE STORM REMAINS TO THE WEST IN KING COUNTY.... GUSTY WINDS AND FREQUENT LIGHTNING WITH THIS STORM MAY OCCUR IN WESTERN KNOX COUNTY. IF THE STORM CONTINUES TO APPROACH KNOX COUNTY... A SEVERE THUNDERSTORM WARNING WILL BE REQUIRED. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, Jun 13, 6:35 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 635 PM CDT SAT JUN 13 2009 TXZ087-140000- KNOX TX- 635 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. THE LEADING EDGE OF A LARGE COMPLEX OF STRONG TO SEVERE STORMS WAS LOCATED FROM 10 MILES SOUTHWEST OF TRUSCOTT TO 21 MILES SOUTHWEST OF KNOX CITY AT 633 PM CDT...MOVING EAST-SOUTHEAST AT 20 MPH. ALTHOUGH THE MOST SEVERE PORTION OF THE STORM WILL PASS TO THE SOUTHWEST OF KNOX COUNTY... STRONG WINDS UP TO 50 TO 55 MPH AND FREQUENT LIGHTNING CAN BE EXPECTED ACROSS KNOX COUNTY. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, Jun 13, 7:01 PM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 701 PM CDT SAT JUN 13 2009 TXZ087-140030- KNOX TX- 701 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR KNOX COUNTY. THE LEADING EDGE OF A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 3 MILES NORTHWEST OF TRUSCOTT TO 3 MILES WEST OF KNOX CITY AT 700 PM CDT...MOVING EAST-SOUTHEAST AT 20 MPH. VERY FREQUENT LIGHTNING CAN BE EXPECTED WITH THIS STORM. WINDS UP TO 55 MPH AND HAIL UP TO ONE-HALF INCH IN DIAMETER WILL BE POSSIBLE. PEOPLE IN KNOX COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Special weather statement, Jun 13, 7:33 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 733 PM CDT SAT JUN 13 2009 TXZ087-088-140100- KNOX TX-BAYLOR TX- 733 PM CDT SAT JUN 13 2009 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR BAYLOR AND KNOX COUNTIES. THE LEADING EDGE OF A LARGE COMPLEX OF STRONG THUNDERSTORMS WAS LOCATED FROM 10 MILES NORTH OF VERA TO 4 MILES SOUTHEAST OF MUNDAY AT 733 PM CDT...MOVING EAST AT 25 MPH. VERY FREQUENT LIGHTNING... WINDS OF 55 MPH ARE POSSIBLE. THESE STORMS WILL ALSO PRODUCE VERY FREQUENT LIGHTNING. PEOPLE IN BAYLOR AND KNOX COUNTIES SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS. ..SPEG.
Local storm report, Jun 13, 8:02 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
802 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST MUNDAY 33.45N 99.62W
06/13/2009 E60 MPH KNOX TX PUBLIC
&&
DEWLocal storm report, Jun 13, 8:06 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
806 PM CDT SAT JUN 13 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST 4 E VERA 33.63N 99.50W
06/13/2009 E70 MPH KNOX TX NWS EMPLOYEE
&&
DEWThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:52 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Jefferson, Love | 53 min |
| Jun 13, 9:10 PM CDT | Severe Thunderstorm Warning | OUN | Cotton | 65 min |
| Jun 13, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Bryan, Johnston, Marshall | 61 min |
| Jun 13, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Love | 52 min |
| Jun 13, 11:47 PM CDT | Severe Thunderstorm Warning | OUN | Ellis, Harper, Woodward | 58 min |
Nearby
High Wind Warnings in Oklahoma, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.